Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 

 

Rigidity of critical circle mappings II


Authors: Edson de Faria and Welington de Melo
Journal: J. Amer. Math. Soc. 13 (2000), 343-370
MSC (2000): Primary 37F25; Secondary 37E10, 30D05, 37F40
Published electronically: November 23, 1999
MathSciNet review: 1711394
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that any two real-analytic critical circle maps with cubic critical point and the same irrational rotation number of bounded type are $C^{1+\alpha }$ conjugate for some $\alpha >0$.


References [Enhancements On Off] (What's this?)

  • [1] Lars V. Ahlfors, Conformal invariants: topics in geometric function theory, McGraw-Hill Book Co., New York-Düsseldorf-Johannesburg, 1973. McGraw-Hill Series in Higher Mathematics. MR 0357743
  • [2] E. de Faria, Asymptotic rigidity of scaling ratios for critical circle mappings, Ergod. Th. & Dynam. Sys. 19 (1999), 995-1035.
  • [3] E. de Faria and W. de Melo, Rigidity of critical circle mappings I, J. Eur. Math. Soc. 1.
  • [4] Jacek Graczyk and Grzegorz Światek, Critical circle maps near bifurcation, Comm. Math. Phys. 176 (1996), no. 2, 227–260. MR 1374412
  • [5] Michael-Robert Herman, Sur la conjugaison différentiable des difféomorphismes du cercle à des rotations, Inst. Hautes Études Sci. Publ. Math. 49 (1979), 5–233 (French). MR 538680
  • [6] -, Conjugaison quasi-simétrique des homéomorphismes du cercle a des rotations, Manuscript, 1988.
  • [7] Linda Keen, Dynamics of holomorphic self-maps of 𝐶*, Holomorphic functions and moduli, Vol. I (Berkeley, CA, 1986) Math. Sci. Res. Inst. Publ., vol. 10, Springer, New York, 1988, pp. 9–30. MR 955806, 10.1007/978-1-4613-9602-4_2
  • [8] M. Lyubich and M. Yampolsky, Dynamics of quadratic polynomials: complex bounds for real maps, Ann. Inst. Fourier (Grenoble) 47 (1997), no. 4, 1219–1255 (English, with English and French summaries). MR 1488251
  • [9] Curtis T. McMullen, Complex dynamics and renormalization, Annals of Mathematics Studies, vol. 135, Princeton University Press, Princeton, NJ, 1994. MR 1312365
  • [10] Curtis T. McMullen, Renormalization and 3-manifolds which fiber over the circle, Annals of Mathematics Studies, vol. 142, Princeton University Press, Princeton, NJ, 1996. MR 1401347
  • [11] Curtis T. McMullen, Self-similarity of Siegel disks and Hausdorff dimension of Julia sets, Acta Math. 180 (1998), no. 2, 247–292. MR 1638776, 10.1007/BF02392901
  • [12] Welington de Melo and Sebastian van Strien, One-dimensional dynamics, Ergebnisse der Mathematik und ihrer Grenzgebiete (3) [Results in Mathematics and Related Areas (3)], vol. 25, Springer-Verlag, Berlin, 1993. MR 1239171
  • [13] Dennis Sullivan, Bounds, quadratic differentials, and renormalization conjectures, American Mathematical Society centennial publications, Vol. II (Providence, RI, 1988) Amer. Math. Soc., Providence, RI, 1992, pp. 417–466. MR 1184622
  • [14] Grzegorz Świątek, Rational rotation numbers for maps of the circle, Comm. Math. Phys. 119 (1988), no. 1, 109–128. MR 968483
  • [15] M. Yampolsky, Complex bounds for critical circle maps, Ergod. Th. & Dynam. Sys. 19 (1999), 227-257. CMP 99:09
  • [16] J.-C. Yoccoz, Conjugaison analytique des difféomorphismes du cercle, Manuscript, 1989.

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 37F25, 37E10, 30D05, 37F40

Retrieve articles in all journals with MSC (2000): 37F25, 37E10, 30D05, 37F40


Additional Information

Edson de Faria
Affiliation: Instituto de Matemática e Estatística, Universidade de São Paulo, Rua do Matão 1010, CEP05508-900 São Paulo SP - Brasil
Email: edson@ime.usp.br

Welington de Melo
Affiliation: Instituto de Matemática Pura e Aplicada, Estrada Dona Castorina 110, Jardim Botânico, CEP22460-320 Rio de Janeiro RJ - Brasil
Email: demelo@impa.br

DOI: https://doi.org/10.1090/S0894-0347-99-00324-0
Keywords: Holomorphic pairs, complex bounds, uniform twist, rigidity
Received by editor(s): November 9, 1998
Received by editor(s) in revised form: September 20, 1999
Published electronically: November 23, 1999
Additional Notes: This work has been partially supported by the Pronex Project on Dynamical Systems, by FAPESP Grant 95/3187-4 and by CNPq Grant 30.1244/86-3.
Article copyright: © Copyright 2000 American Mathematical Society